Alert archive / Missouri / Flash Flood Warnings in 2022
Flash Flood Warning 10, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Apr 21, 2022, 8:02 AM CDT for Jasper County, Newton County, Missouri. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2022, 8:02 AM CDT (13:02 UTC)
- Expired
- Apr 21, 2022, 2:49 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
206
WGUS53 KSGF 211302
FFWSGF
MOC097-145-212000-
/O.NEW.KSGF.FF.W.0010.220421T1302Z-220421T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
802 AM CDT Thu Apr 21 2022
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Southwestern Jasper County in southwestern Missouri...
Northwestern Newton County in southwestern Missouri...
* Until 300 PM CDT Thursday.
* At 802 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Joplin, Neosho, Webb City, Granby, Duquesne, Duenweg, Diamond and
Leawood.
This includes the following low water crossings...
Lost Creek at Highway CC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3711 9459 3711 9437 3705 9434 3687 9426
3689 9454
FLASH FLOOD...RADAR INDICATED
$$
GH1 follow-up statement
475
WGUS73 KSGF 211949
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
249 PM CDT Thu Apr 21 2022
MOC097-145-211959-
/O.CAN.KSGF.FF.W.0010.000000T0000Z-220421T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jasper MO-Newton MO-
249 PM CDT Thu Apr 21 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN JASPER AND
NORTHWESTERN NEWTON COUNTIES...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3711 9459 3711 9437 3705 9434 3687 9426
3689 9454
$$
GHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 6:10 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 21, 6:10 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
610 AM CDT Thu Apr 21 2022
Key Messages:
1. Thunderstorm and strong/severe risk today.
2. Warmer temperatures today into Saturday.
3. Windy conditions on Friday.
4. Excessive rainfall risk Saturday into Sunday along a slow
moving cold front.
.SHORT TERM...(Today and tonight)
Issued at 232 AM CDT Thu Apr 21 2022
A frontal boundary was bisecting the area over southern Missouri
and has been the focus for shower and thunderstorm development
during the late evening into the overnight hours. Dew points were
in the mid to upper 50s south of the front with about 1500-2000
j/kg of elevated CAPE. Had some large hail earlier and starting to
see additional scattered convection developing over northeast OK
into southwest MO. Southern MO will be the focus area for
additional convection during the remainder of the overnight into
early Thursday morning. Should gradually see the front lift during
the day with the coverage of convection diminishing over the area.
There is still a risk of some hail with the stronger storms that
can develop with the front in the area and elevated instability.
Highs will be tricky today with the cloud cover and front
beginning to lift northward. Have toned down from the NBM
initialization and gone with more of a CONSSHORT/CONSALl blend for
highs today which is in the low to mid 70s.
By early evening the front will have lifted into the northern
portion of the CWA and the main convection will shift to north of
the area as a low level jet develops over the area. Some
convection will be possible in our northern CWA near the front,
but the higher pops and main severe chances will be north and west
of the area. Higher dewpoints will lift north into the area and
lows tonight will be mild in the low to mid 60s.
.LONG TERM...(Friday through Wednesday)
Issued at 232 AM CDT Thu Apr 21 2022
On Friday, the upper level ridge will be over the area and will
see the surface pressure gradient tighten up over the plains and
western CWA as low pressure over the eastern Rockies and high
plains begins to strengthen. We could see some wind gusts of 35 to
40 mph over the western CWA during the day. We should remain in
the warm sector during on Friday with the warm front well north of
the area. Highs are expected to reach the low 80s over most of the
area. Main convection will remain west of the area.
The dry line will move into the central plains on Friday night,
but again the convection should remain west of the area. Lows will
again be mild with readings in the low to mid 60s.
Convection could start moving into the area later in the day on
Saturday well out ahead of the dryline and cold front. This
feature will be slow to move through the area through early Monday
with a chance of training convection given the upper level flow
aligning with the cold front. This is setting up for an excessive
rainfall event from late Saturday into Monday morning.
A cooler and drier air mass will push in behind the convection on
Monday with highs returning back to the 60s into the middle of
next week. Generally dry conditions are expected after this
weekends system moves through.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 608 AM CDT Thu Apr 21 2022
For the 12z TAFS, IFR conditions and some periodic LIFR conditions
at SGF/BBG with some dense fog and low ceilings. Should lift the
fog by mid morning, but we are expecting IFR and MVFR ceilings to
continue for much of the period. Some wind gusts will be possible
this afternoon up to 20 kts.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 10 AM CDT this morning for MOZ055>057-
066>070-077>082-089>092-095>097-103>105.
KS...Dense Fog Advisory until 10 AM CDT this morning for KSZ073-097.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Apr 21, 5:04 AM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 504 AM CDT Thu Apr 21 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 504 AM CDT Thu Apr 21 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Elevated Fog risk. DISCUSSION... Areas of dense fog will be possible this morning over parts of southeast Kansas into west central and southwest Missouri. Visiblity will drop to a half mile or less at times through the mid morning. A dense fog advisory is in effect until 10 AM. Scattered thunderstorms will be possible near a frontal boundary which will be bisecting the area today. Some of the stronger storms may produce hail to the size of quarters and wind gusts up to 60 mph. The main coverage of storms through this morning will be over southern Missouri and southeast Kansas. This will shift into central Missouri by tonight as the front lifts north. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds up to 40 mph will also be possible Friday and Saturday over southeast Kansas and western Missouri. A cold front will move into the area this weekend into early next week and will bring additional showers and storms to the area along with the increasing potential for heavy rainfall and flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Apr 21, 6:30 AM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
630 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 AM FLASH FLOOD STELLA 36.75N 94.19W
04/21/2022 NEWTON MO DEPT OF HIGHWAYS
MODOT REPORTS PORTION OF ROUTE D ACROSS THE
NEWTON AND MCDONALD COUNTY LINE IS CLOSED
DUE TO FLASH FLOODING.
&&
JDLocal storm report, Apr 21, 6:32 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 AM FLASH FLOOD GOODMAN 36.74N 94.41W
04/21/2022 MCDONALD MO EMERGENCY MNGR
REPORT OF WATER OVER A FEW ROADWAYS IN TOWN,
WITH WATER COMING INTO ONE HOME.
&&
KPLocal storm report, Apr 21, 6:35 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
635 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 AM FLASH FLOOD 4 S NEOSHO 36.81N 94.37W
04/21/2022 NEWTON MO DEPT OF HIGHWAYS
MODOT REPORTS PORTION OF ROUTE D IN NEOSHO
IS CLOSED DUE TO FLASH FLOODING.
&&
JDLocal storm report, Apr 21, 7:37 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
737 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM FLASH FLOOD 4 SSW MCDOWELL 36.77N 93.81W
04/21/2022 BARRY MO DEPT OF HIGHWAYS
MODOT REPORTS PORTION OF ROUTE U IS CLOSED
DUE TO FLASH FLOODING OF FLAT CREEK IN BARRY
COUNTY.
&&
JDLocal storm report, Apr 21, 7:41 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 AM CDT THU APR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 5 E GOODMAN 36.74N 94.31W
04/21/2022 MCDONALD MO PUBLIC
REPORT VIA SOCIAL MEDIA OF MEASURED RAINFALL
AMOUNT OVERNIGHT OF 4.35 INCHES IN MCNATT,
MISSOURI (MCDONALD COUNTY).
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:44 PM CDT | Special Weather Statement | SGF | Barry, McDonald | 31 min |
| Apr 20, 10:53 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 52 min |
| Apr 20, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 33 min |
| Apr 21, 12:23 AM CDT | Special Weather Statement | SGF | Barry | 37 min |
| Apr 21, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 28 min |
| Apr 21, 4:19 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton | 6 hr |
| Apr 21, 4:52 AM CDT | Dense Fog Advisory | SGF | Barton, Benton, Camden, Cedar, Christian, Dade and 18 more | 5 hr |
| Apr 21, 7:33 AM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence, Newton | 6 hr |
| Apr 21, 9:13 AM CDT | Areal Flood Warning | SGF | McDonald | 12 hr |
| Apr 21, 9:31 AM CDT | Areal Flood Warning | SGF | Barry | 12 hr |
| Apr 21, 10:07 AM CDT | Areal Flood Warning | SGF | Barry, McDonald, Newton | 9 hr |
| Apr 21, 12:31 PM CDT | Special Weather Statement | SGF | Barton | 44 min |
| Apr 21, 12:39 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 51 min |
| Apr 21, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 57 min |
| Apr 21, 2:05 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 40 min |
| Apr 21, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 52 min |
| Apr 21, 2:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 2:39 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 37 min |
| Apr 21, 2:48 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 42 min |
| Apr 21, 3:12 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 48 min |
| Apr 21, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 45 min |
| Apr 21, 3:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Vernon | 51 min |
| Apr 21, 3:59 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 46 min |
| Apr 21, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 46 min |
| Apr 21, 4:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 39 min |
| Apr 21, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 39 min |
| Apr 21, 4:53 PM CDT | Tornado Warning | SGF | Dallas, Greene, Polk | 37 min |
| Apr 21, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 50 min |
| Apr 21, 5:26 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Apr 21, 5:36 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Polk, Webster | 24 min |
| Apr 21, 5:58 PM CDT | Tornado Warning | SGF | Dallas, Laclede, Webster, Wright | 47 min |
| Apr 21, 6:00 PM CDT | Special Weather Statement | SGF | Dallas | 30 min |
| Apr 21, 6:17 PM CDT | Flash Flood Warning | SGF | Cedar, Dallas, Polk, Vernon | 6 hr |
| Apr 21, 6:39 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster, Wright | 44 min |
Nearby
Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.